MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS ACE 14 CM SCISSOR HANDLE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS ACE 14 CM SCISSOR HANDLE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number ACE14S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p91a2r.Investigation summary: the device was returned with the distal tip of the blade broken off and returned.The remaining blade portion was scratched and had evidence of contact with metal in or out of the operative field.This blade tip portion may have broken off of the device during transport to our analysis site.It is possible that the unexpected noise heard could be either the blade making contact with metal or plastic while activated, the blade not being properly attached to the hand piece, or the solid tone emitted by the generator when the blade becomes damaged.During functional testing on a gen11, an alert screen was displayed.A probable cause for the device to stop activating and for the gen11 to display an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, contact with staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activation may increase the severity of the blade damage.This, in turn, can result in the device failing the pre-run test with the generator and displaying an alert screen.The alert screens that can result may include ¿tighten assembly,¿ ¿blade error detected,¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.The batch history record was reviewed and there were no defects, protocols or ncr(s) found during the manufacturing process related to this complaint.
 
Event or Problem Description
It was reported that during a thyroidectomy procedure, the surgeon worked with ace14s instrument.After the second activation, device errors occurred and display showed the message to tighten assembly.After he tightened the instrument, it started to produce strange sound, like it touched some metal.He wasn¿t able to finished the procedure with the same shears and he needed to change it.Patient is ok, and there are not any complications for him regarding this issue.

Brand Name
HS ACE 14 CM SCISSOR HANDLE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7937107
Report Number3005075853-2018-13253
Device Sequence Number2337479
Product Code LFL
UDI-Device Identifier10705036000884
UDI-Public10705036000884
Combination Product (Y/N)N
PMA/510(K) Number
K051036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberACE14S
Device Lot NumberP91A2R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/04/2018
Patient Sequence Number1